Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2005, 5:06 PM EDT for Putnam County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 5:06 PM EDT (21:06 UTC)
- Expired
- Jun 29, 2005, 5:28 PM EDT
- In force
- 22 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 152 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 292106
SVRIWX
OHC137-292145-
/O.NEW.KIWX.SV.W.0060.050629T2106Z-050629T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN OHIO
* UNTIL 545 PM EDT
* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES EAST OF
LEIPSIC...OR ABOUT 8 MILES NORTHEAST OF OTTAWA...AND MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GILBOA
RURAL EASTERN PUTNAM COUNTY THROUGH 530 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4091 8387 4092 8398 4108 8402 4110 8400
4116 8396 4116 8388 4111 8388 4110 8387
$$1 follow-up statement
000
WWUS53 KIWX 292128
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EST WED JUN 29 2005
OHC137-292138-
/O.CAN.KIWX.SV.W.0060.000000T0000Z-050629T2145Z/
PUTNAM OH-
528 PM EDT WED JUN 29 2005
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
PUTNAM COUNTY IN OHIO
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED
OUT OF THE COUNTY...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4091 8387 4092 8398 4108 8402 4110 8400
4116 8396 4116 8388 4111 8388 4110 8387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:15 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 29, 4:15 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 PM EST WED JUN 29 2005 .SHORT TERM... TONIGHT THROUGH THURSDAY...SCATTERED THUNDERSTORMS DEVELOPING IN WARM UNSTABLE AIRMASS THIS AFTERNOON. WEAK WIND FIELD IS ALLOWING STORMS TO MOVE VERY SLOWLY...THUS HEAVY RAINFALL. THESE STORMS ARE DIURNALLY DRIVEN...THUS EXPECTED TO WEAKEN AROUND SUNSET. NEXT THREAT OF RAIN WILL BE WITH MCS THAT DEVELOP OVER THE PLAINS AND PROPOGATE EASTWARD...SO CHANCES OF STORMS INCREASE AFTER MIDNIGHT AND CONTINUE INTO THURSDAY. GOOD DYNAMICS WITH UPPER LEVEL SYSTEM MOVING NORTHEAST OUT OF THE NORTHERN PLAINS. WARM WEATHER TO CONTINUE THROUGH THIS PERIOD AS WARM AND UNSTABLE AIRMASS CONTINUES ITS GRIP OVER THE AREA. && .LONG TERM... THURSDAY NIGHT THROUGH WEDNESDAY NAM/GFS IN GOOD AGREEMENT THAT STRONG CDFNT WILL BE MOVING INTO NW PORTION OF CWA THU EVE WITH MID LEVEL DRY SLOT PUNCHING AHEAD OF FRONT ACROSS THE CWA. LOW LEVEL CONVERGENCE ALONG CDFNT IN COMBINATION WITH UNSTABLE AMS COULD STILL SUPPORT TSTMS ACROSS THE AREA AS THE FRONT MOVES THROUGH, DESPITE MID LEVEL DRY SLOT OVERHEAD. THUS INCLUDED POPS ACROSS THE ENTIRE CWA THU EVE AND ACRS THE SE HALF OVERNIGHT. STRONG CAA WILL OVERSPREAD THE GRTLKS BEHIND THE FRONT FRIDAY. MOS TEMPS VARY CONSIDERABLY ACROSS NW PORTION OF CWA. SHOULD BE SOME WRAP AROUND CLOUDS AND INSTABILITY CU, BUT NOT EXPECTING A COMPLETELY CLOUDY DAY. ALSO GOOD MIXING EXPECTED AND NW FLOW ACROSS LM WHERE WATER TEMPS IN LOWER 70S ALL SUGGEST WARMER MAV AND OUR GOING HIGH TEMPS ARE PREFERABLE ACROSS THE NW TO LATEST MET TEMPS. HIGH PRESSURE AND DRY/COOL AMS MOVG INTO THE AREA FRI NIGHT WILL BRING CLRG SKIES ALLOWING TEMPS TO DROP INTO THE 50-55 DEG RANGE. WITH HIGH OVER AREA SAT EXPECTING MOSTLY SUNNY SKIES WITH GOOD MIXING ASSOCD WITH MID SUMMER SUNSHINE RESULTING IN HIGHS NEAR 80. RETURN FLOW WILL BRING WARMER, MORE MOIST CONDITIONS SUNDAY WITH WK CDFNT EXPECTED TO MOVE SLOWLY SE THROUGH THE CWA MON/MON NGT ACCOMPANIED BY A CHC OF TSTMS. CONTD WITH DRY FCST TUE WITH FRONT EXPECTED TO STALL JUST SOUTH OF CWA AND FCST CHC TSTMS AGAIN WED AS FRONT LIFTS SLOWLY NORTH IN RESPONSE TO SHRTWV APPROACHING UPR MS VALLEY. && .AVIATION... CU SLOW TO DEVELOP THIS AFTERNOON AS SUBSIDENT AIR IN WAKE OF UPPER LEVEL SHORT WAVE NOW WELL NORTHEAST OF THE AREA. PLENTY OF INSTABILITY AND NO REAL THERMAL CAPPING...SO MAY SEE CU FEILD AS AFTERNOON WEARS ON. ALSO CANT RULE OUT A STRAY THUNDERSTORM THROUGH EVENING. THUNDERSTORMS THAT DEVELOP OVER THE PLAINS TONIGHT MAY WORK EAST INTO THE AREA BY THURSDAY MORNING...BUT TOO EARLY TO TIME THEM. VFR WX SHOULD BE THE RULE FOR THE NEXT 24 HRS...EXCEPT IN THUNDERSTORMS. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && SHORT TERM/AVIATION...EDDY LONG TERM...TAYLOR
Hazardous weather outlook, Jun 29, 5:48 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 448 AM EST WED JUN 29 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300947- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 448 AM EST WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH BEING THE PRIMARY THREAT. STORMS WILL MOVE SLOWLY...ALLOWING FOR LOCALLY HEAVY RAINFALL IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING ACROSS THE AREA AHEAD OF A COLD FRONT. CONDITIONS APPEAR TO BE FAVORABLE FOR SEVERE WEATHER...WITH DAMAGING WINDS BEING THE MAIN CONCERN. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST STORMS. PRIOR TO THE DEVELOPMENT OF THE STORMS...HEAT INDICES MAY CLIMB INTO THE MIDDLE 90S. THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS OF INDEPENDENCE DAY. IT REMAINS TO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS OF ISOLATED SEVERE WEATHER OR HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-300947- 448 AM EST WED JUN 29 2005 .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. A FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING ACROSS THE AREA AHEAD OF A COLD FRONT. CONDITIONS APPEAR TO BE FAVORABLE FOR SEVERE WEATHER...WITH DAMAGING WINDS AND HIGHER WAVES BEING THE MAIN CONCERNS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST STORMS. THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS OF INDEPENDENCE DAY. IT REMAINS TO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.